MAUDE Adverse Event Report: STRYKER SPINE-US LUXOR ARM POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US LUXOR ARM POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48250240
Medical Device Problem Codes Detachment of Device or Device Component (2907); Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-operative preparation a luxor arm post 'will not tighten down to hold the retractor arm'.There were no adverse consequences to the patient.An alternative instrument was used to complete the procedure successfully without surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device, and laser markings and threads were found be worn.Upon functional analysis, it was found that extra force was needed to turn the table clamp knob.When the knob was rotated, the threads grinded and experienced galling.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.As the device was manufactured on 29-jan-2015 and has been used consistently for at least two years, it is likely that normal wear and tear contributed to this failure.

Brand Name
LUXOR ARM POST
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10316849
Report Number0009617544-2020-00126
Device Sequence Number14011946
Product Code LXH
UDI-Device Identifier07613327266177
UDI-Public07613327266177
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48250240
Device Catalogue Number48250240
Device Lot Number149962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1